MAUDE Adverse Event Report: CONMED UTICA ARTHROSCOPIC ENERGY 90 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ARTHROSCOPIC ENERGY 90 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-90sl, arthroscopic energy 90 degree probe with suction 18 cm, was being used during an artroscopic femoral-acetabolar impiegment procedure on (b)(6) 2023 when it was reported, ¿the piece in question was used for the procedure between the power level 1 and 3 of the edge, the outflow was connected in suction, after about 3 minutes of use the cutting disk split at the crack of aspiration breaking into additional 1 piece, this was found out in the filter of aspiration poket under the operation site.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found that all fragmentation was removed from the patient.The procedure was completed with an alternate device causing a 2-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-90sl, arthroscopic energy 90 degree probe with suction 18 cm, was being used during an artroscopic femoral-acetabolar impiegment procedure on (b)(6) 2023 when it was reported, ¿the piece in question was used for the procedure between the power level 1 and 3 of the edge, the outflow was connected in suction, after about 3 minutes of use the cutting disk split at the crack of aspiration breaking into additional 1 piece, this was found out in the filter of aspiration poket under the operation site." there was no report of injury, medical intervention, or hospitalization for the patient.Further assessment found that all fragmentation was removed from the patient.The procedure was completed with an alternate device causing a 2-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of two (2) devices for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised the following: not to use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ARTHROSCOPIC ENERGY 90 DEGREE PROBE WITH SUCTION 18 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18463208
Report Number1320894-2024-00005
Device Sequence Number19624785
Product Code GEI
UDI-Device Identifier10653405004677
UDI-Public(01)10653405004677(17)250109(10)202307141
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue NumberAES-90SL
Device Lot Number202307141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic